It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-14-2004, 05:25 PM   #1
Junior Member
 
Join Date: Nov 2004
Location: Texas
Posts: 43
cynder HB User
Question Atenolol question

Hello all,
I am new to the boards but have been reading for awhile. I just recently started having BP spikes and started on Atenolol 2 weeks ago. My question is 3 days after starting it I got a scratchy throat and still have it plus a cough. Doc said it was a viris but it is the same as it was over a week ago. My 2nd question is last night I started getting pins and needles feeling in my hands and feet. Has anyine had this happen on this med and can it occur 2 weeks after starting the med? I figured it would be in my system already. I go to the doc in the morning so I will let them know. I had started on a channel blocker but ended up in ER with reaction. This is my 3rd bp med. Your information would be grately accepted. Thank you in advance.
Cinder

 
Old 11-14-2004, 05:34 PM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: Atenolol question

Hi Cynder,
I have been on atenolol for a long time. 18 years. I have had the pins and needles in my hands and feet especially when it gets cold. Also when the weather turns colder it seems I can never get my feet warm. As for the sore throat. I have never had that problem.
What dose of atenolol are you on? I have to take a beta blocker because of a rapid heart rate and I have gotton used to the mild side efects it causes.
I too have had bad reactions to calcium channel blockers. Norvasc and Plendil
What kind of reaction did you have?
Welcome to the boards
Cass

Last edited by CASSIEBEL; 11-14-2004 at 05:36 PM.

 
Sponsors Lightbulb
   
Old 11-14-2004, 05:53 PM   #3
Junior Member
 
Join Date: Nov 2004
Location: Texas
Posts: 43
cynder HB User
Re: Atenolol question

Cass,
I take the lowest dose 25. I had a reaction of hives and red skin. This one was doing ok until the pins and needles feeling. So guess it doesn't go away? SHould I tell the docs to change meds? Thanks for the quick response.

 
Old 11-14-2004, 07:55 PM   #4
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: Atenolol question

Hi Cynder, i took toprol xl for a few yrs and had the pins & needles in feet, hands and arms. I also had the scrathcy cough. I stopped the toprol xl bcuz of other severe side effects. I take verapamil (calcium channel blocker) and the only side effect im having now is sore breast. This just started, otherwise i have no other side effect from verapamil.

I cannot take beta blockers, arbs or ace inhibitiors.

 
Old 11-15-2004, 06:31 AM   #5
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Atenolol question

Pins & needles & numbness in my hands that goes away after a few minutes, lethargy, depression, Stomach upset, lack of desire to do anything.... These are just some of the things that I have gone through with Atenolol... BTW, i'm going to get weaned off of this miserable drug.

 
Old 11-15-2004, 06:46 AM   #6
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Atenolol question

Pins & needles & numbness in my hands that goes away after a few minutes, lethargy, depression, Stomach upset, lack of desire to do anything, heat intolerance.... These are just some of the things that I have gone through with Atenolol... BTW, i'm going to get weaned off of this miserable drug.

 
Old 11-15-2004, 04:30 PM   #7
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: Atenolol question

Quote:
Originally Posted by cynder
Cass,
I take the lowest dose 25. I had a reaction of hives and red skin. This one was doing ok until the pins and needles feeling. So guess it doesn't go away? SHould I tell the docs to change meds? Thanks for the quick response.

I would absolutely ask him to change meds before it becomes a problem to change. ( as with beta blockers ) They're are so many different BP meds out there you can try. Some of them have no side effects for most people.
Cass

Last edited by CASSIEBEL; 11-15-2004 at 05:14 PM.

 
Old 11-18-2004, 10:28 AM   #8
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Atenolol question

The ones with the least amount of side-effects according to the article are ARB's (which Zuzu has been a big proponent of). The ones with the most side-effects.... high dosage beta-blockers. Why are they precribed, because they are the oldest form of B/P type medication, even though they are targeted at the heart. Why aren't diuretics prescribed so much? Because the pharmaceutical companies don't make as much. This pretty much describes why I am on a beta-blocker (Atenolol) & Lotrel, which is pretty much one of the most expensive meds on the market. It's all about the $'s & the appointments.

 
Old 11-21-2004, 06:43 PM   #9
Member
 
Join Date: Oct 2004
Posts: 60
BiBi57 HB User
Re: Atenolol question

When I started taking Atenolol and Avalide I noticed that my appetite decreased. I didn't want to eat anything all day except sweets. This has continued and I have been on drugs for 2 months now. One of them is causing this, but I don't know which one yet. I have taken Atenolol before and asked to be taken off of it because of lethargy, but it's the one drug that works miracles on my BP and high pulse. I've tried others and nothing really keeps it down to a safe reading.

 
Old 11-22-2004, 06:46 AM   #10
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Atenolol question

I had good readings when I was on Lotrel 5/20, my 2nd doc. switched me from Toprol to Atenolol 100 MGS. I don't have the same appetite that I had prior & my stomach feels upset in the mornings, even though I haven't taken the med. in almost 24 hours. It is really bad with side-effects for me. I had readings like 108/60, 106/56 & 110/65 over the weekend, so I think it is time to wean off of this junk. I'm tired of having my stomach feel like junk & wake up in a daze everyday. Atenolol will find the circular file, as soon as I wean off of it. By March I want to be on no meds. or just one at a much lower dose that my body can tolerate. It would have been nice for my 2nd doc in 21 months to tell me about the side-effects & how hard it is to wean off of it. That would have been nice. Beta-Blockers make me feel like junk in these high doses. I don't know why I am on such high doses at 34 anyway. It makes no sense. This is why I will only go to a specialist from now on. It just s**ks to wake up & feel like junk. I have low B/P though... Is it really worth it? I don't think so.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
how long do side effects from atenolol last netty47 High & Low Blood Pressure 6 12-03-2008 03:53 AM
side Effects of atenolol wear off over a long period of time? Matt321 High & Low Blood Pressure 8 08-22-2008 05:02 AM
Question re: Atenolol - for Beth Sonia567 High & Low Blood Pressure 31 06-07-2007 04:32 AM
Stopping Atenolol question sahaira High & Low Blood Pressure 14 05-18-2006 05:44 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!